Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 2, 2009, 1:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 1:11 PM MST (20:11 UTC)
- Expired
- May 2, 2009, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 022011 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 111 PM MST SAT MAY 2 2009 ...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY... .SOUTHWEST TO WEST WINDS CONTINUE TO INCREASE ACROSS THE LITTLE COLORADO RIVER VALLY THIS AFTERNOON. WINDS GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS THE AREA UNTIL EARLY THIS EVENING WHEN WINDS WILL SUBSIDE. WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE: WINSLOW .......... 44 MPH. SAINT JOHNS ...... 48 MPH. AZZ012>014-040-030300- /O.NEW.KFGZ.WI.Y.0017.090502T2011Z-090503T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 111 PM MST SAT MAY 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
000 WWUS75 KFGZ 022014 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 112 PM MST SAT MAY 2 2009 ...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY... .SOUTHWEST TO WEST WINDS CONTINUE TO INCREASE ACROSS THE LITTLE COLORADO RIVER VALLY THIS AFTERNOON. WINDS GUSTS OF 40 TO 50 MPH CAN BE EXPECTED ACROSS THE AREA UNTIL EARLY THIS EVENING WHEN WINDS WILL SUBSIDE. WIND GUSTS REPORTED AS OF 1 PM MST INCLUDE: WINSLOW .......... 44 MPH. SAINT JOHNS ...... 48 MPH. AZZ012>014-040-030300- /O.COR.KFGZ.WI.Y.0017.090502T2012Z-090503T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 112 PM MST SAT MAY 2 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES CAN BE EXPECTED FOR THE REMAINDER OF THE AFTERNOON...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWIN ARROWS AND WINSLOW. WINDS WILL BEGIN TO DIMINISH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 030049 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 549 PM MST SAT MAY 2 2009 ...WINDY CONDITIONS ACROSS THE LITTLE COLORADO RIVER VALLEY... .GUSTY SOUTHWEST WINDS WILL CONTINUE ACROSS THE LITTLE COLORADO RIVER VALLY THROUGH THE EARLY EVENING HOURS. WINDS WILL DIMINISH AFTER SUNSET. WIND GUSTS REPORTED AS OF 5 PM MST INCLUDE: WINSLOW .......... 51 MPH. SAINT JOHNS ...... 55 MPH. TUBE CITY ........ 42 MPH. AZZ012>014-040-030300- /O.CON.KFGZ.WI.Y.0017.000000T0000Z-090503T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 549 PM MST SAT MAY 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 35 TO 45 MPH CAN BE EXPECTED THROUGH THE EARLY EVENING HOURS. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES WILL BE POSSIBLE...ESPECIALLY ALONG INTERSTATE 40 BETWEEN TWIN ARROWS AND WINSLOW. WINDS WILL DIMINISH AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 030237 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 737 PM MST SAT MAY 2 2009 AZZ012>014-040-030345- /O.EXP.KFGZ.WI.Y.0017.000000T0000Z-090503T0300Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON... KYKOTSMOVI 737 PM MST SAT MAY 2 2009 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. WINDS WERE DIMINISHING FOLLOWING SUNSET. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 800 PM MST. WIND GUSTS REPORTED AS OF 7 PM MST INCLUDE: WINSLOW .......... 51 MPH. SAINT JOHNS ...... 55 MPH. TUBE CITY ........ 42 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 2, 9:30 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, May 2, 9:30 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SAT MAY 02 2009 .SYNOPSIS...A WEAK WEATHER SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA TODAY...ALONG WITH GUSTY WINDS AND COOLER AFTERNOON TEMPERATURES. BY SUNDAY...HIGH PRESSURE WILL RETURN TO ARIZONA WITH ABOVE NORMAL TEMPERATURES AND PARTLY CLOUDY SKIES EXPECTED TO PERSIST WELL INTO NEXT WEEK. && .DISCUSSION...A WEAK S/W TROUGH CONTINUED TO MOVE ACROSS THE SOUTHWEST THIS MORNING BRINGING SCATTERED SHOWERS TO THE AREA. RADAR AND GAGE REPORTS INDICATE GENERALLY LIGHT RAINFALL AMOUNTS WITH A FEW LOCATIONS RECEIVING BETWEEN ONE-TENTH AND TWO-TENTHS INCH OF RAIN. RADAR INDICATES LIGHT ACTIVITY CONTINUES MAINLY ACROSS NAVAJO AND APACHE COUNTIES THIS MORNING. WITH AFTERNOON HEATING EXPECT SOME SHOWERS AND THUNDERSTORMS TO REDEVELOP THIS AFTERNOON ESPECIALLY ALONG AND NORTH OF THE MOGOLLON RIM AS THE COLD POOL AND UNSTABLE AIR MOVES ACROSS THIS REGION. ACROSS YAVAPAI AND NRN GILA COUNTIES EXPECT A MORE STABLE AIR MASS AND SIGNIFICANTLY LESSER CHANCES OF ANY SHOWERS DEVELOPING. SHOWER ACTIVITY WILL QUICKLY DIMINISH EARLY THIS EVENING AS THE BOUNDARY LAYER STABILIZES. A ZONAL FLOW DEVELOPS BY SUNDAY AND WILL PERSIST THROUGH THE WEEK BRINGING MOSTLY CLEAR SKIES AND ABOVE NORMAL DAYTIME TEMPERATURE READINGS TO NRN AZ. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCT TO BKN CIGS FROM 6-8KFT AGL THROUGH 02Z-04Z SUNDAY. ISOLD TO SCT -SHRA/-TSRA MAY DEVELOP NORTH OF A LINE FROM KFLG TO KRQE...SHOWERS AND/OR THUNDERSTORMS WILL DIMINISH AFTER SUNSET. EXPECT ISOLD MVFR CONDITIONS IN THESE SHOWERS. VFR CONDITIONS AND DECREASING CLOUDS/SHOWERS EXPECTED AFT 04Z SUNDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A WEAKENING LOW PRESSURE AREA WILL BRING HIGHER MINIMUM RELATIVE HUMIDITIES...AND A CHANCE OF SHOWERS TO THE DISTRICT TODAY...ESPECIALLY OVER NORTHERN AND CENTRAL SECTIONS. SOUTHWEST WINDS WILL REMAIN BREEZY...AROUND 15 TO 25 MPH. EXPECT WARMER AND DRIER CONDITIONS SUNDAY WITH WESTERLY WINDS AT 15 TO 25 MPH. MONDAY THROUGH WEDNESDAY...DRY AND WARM CONDITIONS ARE EXPECTED ACROSS THE AREA...WITH BREEZY AFTERNOON WINDS EACH DAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....................DB AVIATION/FIRE WEATHER......MAS VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.